Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 270, NWS Raleigh, NC

July 25, 2011Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 3:23 PM EDT for Wake County, North Carolina. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 3:23 PM EDT (19:23 UTC)
Expired
Jul 25, 2011, 3:38 PM EDT
In force
15 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 25 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS52 KRAH 251923
SVRRAH
NCC183-252030-
/O.NEW.KRAH.SV.W.0270.110725T1923Z-110725T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RDU INTERNATIONAL AIRPORT...OR OVER
  RALEIGH...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...
  FALLS LAKE...
  NEW HOPE...FALLS LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3598 7844 3594 7839 3593 7835 3591 7835
      3587 7828 3581 7826 3569 7850 3574 7880
      3575 7882 3589 7883 3593 7880 3592 7876
      3596 7872 3602 7853
TIME...MOT...LOC 1923Z 267DEG 6KT 3584 7871

$$

23
1 follow-up statement
114 
WWUS52 KRAH 251938
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT MON JUL 25 2011

NCC183-251947-
/O.CAN.KRAH.SV.W.0270.000000T0000Z-110725T2030Z/
WAKE NC-
338 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3598 7844 3594 7839 3593 7835 3591 7835
      3587 7828 3581 7826 3569 7850 3574 7880
      3575 7882 3589 7883 3593 7880 3592 7876
      3596 7872 3602 7853
TIME...MOT...LOC 1937Z 267DEG 6KT 3584 7868

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 25, 3:15 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT MON JUL 25 2011

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE ALOFT WILL RETREAT WEST THROUGH TUESDAY
ALLOWING AN UPPER LEVEL TROUGH TO MOVE INTO THE REGION. STRONG
RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK WEEK
RESULTING IN A RETURN TO VERY HOT AND HUMID CONDITIONS.
&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 315 PM MONDAY...

TONIGHT...
LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM A
SFC LOW NEAR FREDERICKSBURG VA ACROSS THE WESTERN PIEDMONT/FOOTHILLS
REGION OF VA AND NC. LATEST RADAR IMAGERY SHOWS FAIRLY
WIDESPREAD CONVECTION ACROSS THE SOUTHERN APPALACHIANS AND
FOOTHILLS. OTHER SCT CONVECTION CONTINUES TO DEVELOP ACROSS THE
PIEDMONT AND COASTAL PLAIN.

LATEST MESOANALYSIS SHOWS A FAIRLY UNSTABLE AIR MASS ACROSS THE
REGION WITH MLCAPE VALUES RANGING BETWEEN 2-3K J/KG WITH THE
GREATEST INSTABILITY ACROSS THE NORTHERN COASTAL PLAIN. MID LEVEL
LAPSE RATES ARE ANEMIC AND SHEAR IS LACKING. PRECIPITABLE WATER
VALUES RANGE BETWEEN 2.0 AND 2.25. DEEP LAYER WINDS ARE MORE
UNIDIRECTIONAL TODAY AND FROM THE WEST WHICH SHOULD PROVIDE ENOUGH
PUSH TO KEEP STORMS MOVING AND REDUCE THE THREAT OF FLASH FLOODING.
IN GENERAL THE SEVERE WEATHER PARAMETERS ARE DOWN A NOTCH FROM
SUNDAY ALTHOUGH SUFFICIENT INSTABILITY IS PRESENT FOR WIDESPREAD
CONVECTION AND SOME ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED.
THE MAIN THREAT FROM CONVECTION THIS AFTERNOON WILL FOCUS AROUND WET
MICROBURSTS WITH THE STRONGEST STORMS AND SOME FLASH FLOODING ACROSS
URBAN AREAS AND LOCATIONS THAT EXPERIENCED HEAVY RAIN DURING THE
PREVIOUS DAYS.

EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE NEXT SEVERAL
HOURS WITH THE GREATEST CONVECTIVE COVERAGE SHIFTING EASTWARD DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION MAY
PERSIST INTO THE MID TO LATE EVENING HOURS WITH THE GREATEST
COVERAGE ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. INCLUDED
HIGH CHC TO LIKELY POPS FOR MOST OF CWA TONIGHT. SHOWERS AND
THUNDERSTORMS SHOULD GRADUALLY BECOME LESS NUMEROUS LATE THIS
EVENING AND WEAKEN WITH THE LOSS OF HEATING AND MARGINAL FORCING.
EXPECT A GOOD AMOUNT OF CLOUDINESS OVERNIGHT WITH FAIRLY DEEP MEAN
MOISTURE. IF SKIES CLEAR MORE THAN EXPECTED...SOME AREA OF FOG ARE
LIKELY. TEMPERATURES TONIGHT SHOULD RANGE IN THE 70-75 RANGE.

THE UPPER TROUGH AXIS WILL SHIFT EAST AND SOUTHEAST ON TUESDAY
REACHING THE WESTERN CAROLINAS DURING THE MORNING. THIS WILL ALLOW
DRIER AIR TO MOVE INTO NORTHERN AND WESTERN PORTIONS OF THE CWA
DURING THE DAY WHICH WILL RESULT IN DECREASING CLOUDINESS. NWP
GUIDANCE IS FAIRLY CONSISTENT IN THE PLACEMENT OF THE TROUGH AXIS
AND FORCING FOR ASCENT ON TUESDAY WHICH NECESSITATES AT LEAST CHC
POPS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. WITH SLIGHT
COOL ADVECTION AND COOLER LOW LEVEL THICKNESSES...HIGH TEMPERATURES
SHOULD RANGE ONLY IN THE LOWER 90S. THE SVR THREAT FOR TUES WILL BE
CONFINED TO THE SOUTHEAST COUNTIES AND SHOULD BE LIMITED TO ISOLATED
WIND DAMAGE FROM WET MICROBURSTS. -BLAES

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...
AS OF 310 PM MONDAY...

THE PROXIMITY INVOF THE COAST OF THE CAROLINAS OF THE LOW-MID LEVEL
TROUGH FORECAST TO SETTLE SLOWLY SOUTHEASTWARD THROUGH NC ON
TUE...SHOULD MAINTAIN GENERALLY BROKEN ALTOCUMULUS OVER THE FAR
SOUTHEASTERN CWFA TUE NIGHT. MOSTLY CLEAR ELSEWHERE. LOWS 68 TO 74.
THE TROUGH AND ASSOCIATED MID LEVEL MOIST AXIS SHOULD DRIFT IN A
CYCLONIC LOOP WESTWARD AROUND THE MID LEVEL RIDGE FORECAST TO BUILD
QUICKLY OVER THE MIDDLE ATLANTIC REGION WED AND WED NIGHT. THE
RELATIVE PROXIMITY OF THE TROUGH/MOIST AXIS WARRANT A SLIGHT CHANCE
OF DIURNAL STORMS NEAR THE SC BORDER WED AFTERNOON. THE EXPANSION OF
THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING
TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 245 PM MONDAY...

MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A REPEAT PERFORMANCE OF
HEAT THROUGH SAT -- THOUGH WITH AN INCREASE IN MODEL SOLUTION SPREAD
REGARDING THE FORECAST POSITIONING AND STRENGTH OF THE SUB-TROPICAL
RIDGE INVOF THE CAROLINAS -- FOLLOWED BY RIDGE RETROGRESSION AND
RESULTANT LESS HOT TEMPERATURES AND INCREASED PROBABILITY OF STORMS
OVER THE MIDDLE ATLANTIC REGION SUN-MON. THIS PROJECTED TRANSITIONAL
PATTERN IS VERY SIMILAR TO THE ONE OF RECENT DAYS.

THU-SAT NIGHT: VERY HOT TEMPERATURES ARE ACCORDINGLY EXPECTED IN THE
MIDDLE TO UPPER 90S THU...FOLLOWED BY UPPER 90S TO LOWER 100S
FRI-SAT. PRECIPITATION CHANCES STILL LOOK QUITE LOW GIVEN THE
PRESENCE OF THE OVERHEAD SUBSIDENT RIDGE ALOFT. HOWEVER...THE
INCREASED MODEL SPREAD REGARDING THE POSITIONING OF THE RIDGE SEEMS
IN PART A FUNCTION OF AN INVERTED MID LEVEL TROUGH/MOIST AXIS WITHIN
A WEAKNESS IN THE RIDGE OVER THE APPALACHIANS...WHICH COULD PROVIDE
ADEQUATE MOISTURE AND LIFT FOR A FEW LATE AFTERNOON STORMS BY FRI
AND ESPECIALLY SAT.

SUN-MON: HIGHS GENERALLY IN THE LOWER TO MIDDLE 90S...AMIDST TROUGH
AMPLIFICATION ALOFT AND INCREASING CLOUD AND SCATTERED TO NUMEROUS
STORM COVERAGE INVOF A DIFFUSING FRONTAL ZONE OVER THE MIDDLE
ATLANTIC STATES SUN-MON.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 145 PM MONDAY...

SCT TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTN AND EVENING
ACROSS CENTRAL NC. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS
THE WESTERN PIEDMONT AND HIGHER ELEVATIONS EARLY THIS AFTN WITH THE
BULK OF THE ACTIVITY TRANSITIONING EAST WITH TIME DURING THE
EVENING. WILL INCLUDE A MENTION OF CB IN THE TAFS FOR THE FIRST 4 OR
SO HOURS WITH THE EXPECTATION THAT THE CONVECTION WILL LIKELY
CONTINUE PAST 00Z WHICH WILL REQUIRE ADDITIONAL UPDATES. PERIODS OF
MVFR TO IFR VSBYS AND MVFR CIGS CAN BE EXPECTED IN STORMS. SKIES
WILL CLEAR SOMEWHAT OVERNIGHT AND WITH THE ADDITION OF PRECIPITATION
TODAY THERE IS THE POTENTIAL FOR SOME FOG OVERNIGHT. WILL INCLUDE A
BRIEF MENTION OF FOG FOR MOST LOCATIONS - THIS WILL NEED TO BE
EXAMINED BY LATER SHIFTS TO LOOK AT CLOUD COVER AND PRECIPITATION.

THREAT THUNDERSTORMS ON TUES WILL BE LIMITED TO NEAR KFAY AND
POSSIBLY KRDU/KRWI. DRIER AND MORE STABLE CONDITIONS SHOULD INHIBIT
THE DEVELOPMENT OF MANY THUNDERSTORMS ON WED AND THU WITH THE
THREAT OF CONVECTION INCREASING ON FRIDAY INTO SATURDAY. PERIODS OF
MVFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS AND POSSIBLY DURING
SOME BRIEF EARLY MORNING FOG. -BLAES
&&

.CLIMATE...
GSO                                    RDU
DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

THU 28:  100/1952       74/1987        104/1952       75/1997
FRI 29:  101/1952       75/2010        104/1952       76/2002
SAT 30:   97/1954       74/1931        101/1953       75/2008

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR NCZ042-075>078-084>086-088-089.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...BLAES
CLIMATE...MWS
Hazardous weather outlook, Jul 25, 10:46 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1046 AM EDT MON JUL 25 2011

NCZ042-075>078-084>086-088-089-261500-
JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1046 AM EDT MON JUL 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY
EXCESSIVE RAINFALL WHICH COULD LEAD TO MINOR
FLOODING...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.

NCZ007>011-021>028-038>041-043-073-074-083-261500-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-ANSON-
1046 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE
RAINFALL WHICH COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.

BLAES

In the hours before

Special weather statement, Jul 25, 2:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT MON JUL 25 2011

NCZ038-039-073-074-251945-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
241 PM EDT MON JUL 25 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 345 PM EDT...

AT 241 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 10 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE...BADIN LAKE...ELDORADO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3544 8035 3550 8031 3551 8029 3551 8019
      3555 8022 3558 8021 3564 8029 3563 7979
      3548 7977 3530 7971 3527 7971 3524 7967
      3521 7966 3523 8038
TIME...MOT...LOC 1841Z 273DEG 8KT 3549 8011

ELLIS
Special weather statement, Jul 25, 2:46 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT MON JUL 25 2011

NCZ024-025-040-041-251945-
CHATHAM-DURHAM-ORANGE-WAKE-
246 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND
CHATHAM COUNTIES THROUGH 345 PM EDT...

AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DURHAM...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DURHAM...BETHESDA...
AND...RESEARCH TRIANGLE PARK...RDU INTERNATIONAL AIRPORT.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3611 7883 3587 7875 3583 7911 3601 7916
TIME...MOT...LOC 1846Z 267DEG 14KT 3594 7894

BLAES
Special weather statement, Jul 25, 2:59 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT MON JUL 25 2011

NCZ078-089-252000-
SAMPSON-WAYNE-
259 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND WAYNE COUNTIES
THROUGH 400 PM EDT...

AT 258 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TURKEY...OR ABOUT 6 MILES EAST OF CLINTON...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON... TURKEY...
HOBBTON... AND MOUNT OLIVE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3455 7825 3475 7839 3499 7865 3520 7865
      3531 7855 3526 7849 3525 7842 3535 7816
      3560 7805 3559 7783 3537 7780 3518 7783
      3515 7790 3520 7802 3518 7816 3488 7814
      3474 7820 3471 7813 3472 7811 3471 7811
TIME...MOT...LOC 1858Z 271DEG 9KT 3501 7821

10
Local storm report, Jul 25, 3:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     3 WSW DURHAM            35.96N  78.96W
07/25/2011                   DURHAM             NC   911 CALL CENTER

            TREES DOWN ON SHANNON RD NEAR MLK PARKWAY

&&

EVENT NUMBER RAH1101098

KC
Special weather statement, Jul 25, 3:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT MON JUL 25 2011

NCZ041-252015-
WAKE-
318 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 415 PM
EDT...

AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RDU INTERNATIONAL AIRPORT...OR ABOUT 6 MILES NORTHEAST OF CARY...
MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RALEIGH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3596 7841 3594 7839 3593 7835 3591 7835
      3587 7828 3583 7826 3581 7826 3569 7849
      3577 7883 3578 7886 3587 7884 3593 7881
      3592 7876 3595 7873
TIME...MOT...LOC 1918Z 279DEG 6KT 3585 7873

23
Special weather statement, Jul 25, 3:19 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT MON JUL 25 2011

NCZ075-252000-
MOORE-
319 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 400 PM
EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORTOWN...OR ABOUT 6 MILES SOUTHWEST OF CARTHAGE...MOVING EAST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARTHAGE...WHISPERING
PINES.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3506 7950 3506 7957 3512 7957 3527 7971
      3551 7977 3552 7935 3549 7934 3547 7936
      3539 7928 3535 7927 3530 7919 3527 7922
      3520 7910 3518 7910 3517 7912 3521 7925
      3516 7934 3504 7946
TIME...MOT...LOC 1920Z 268DEG 10KT 3527 7947

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:10 PM EDTAreal Flood AdvisoryRAHAnson, Stanly3 hr
Jul 24, 8:45 PM EDTSpecial Weather StatementRAHMontgomery, Moore60 min
Jul 25, 4:06 AM EDTHeat AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more15 hr
Jul 25, 2:41 PM EDTSpecial Weather StatementRAHMontgomery, Stanly64 min
Jul 25, 2:46 PM EDTSpecial Weather StatementRAHDurham59 min
Jul 25, 2:48 PM EDTSevere Thunderstorm WarningRAHDurham, Orange25 min
Jul 25, 2:59 PM EDTSpecial Weather StatementRAHSampson, Wayne61 min
Jul 25, 3:04 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph31 min
Jul 25, 3:18 PM EDTSpecial Weather StatementRAHWake57 min
Jul 25, 3:19 PM EDTSpecial Weather StatementRAHMoore41 min
Jul 25, 3:47 PM EDTSevere Thunderstorm WarningRAHRandolph43 min
Jul 25, 4:00 PM EDTSpecial Weather StatementRAHChatham, Lee60 min
Jul 25, 4:01 PM EDTSpecial Weather StatementRAHFranklin59 min
Jul 25, 4:09 PM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jul 25, 4:16 PM EDTSpecial Weather StatementRAHHarnett, Lee59 min
Jul 25, 4:34 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake44 min
Jul 25, 4:35 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
Jul 25, 4:39 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham2 hr
Jul 25, 4:40 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange30 min
Jul 25, 4:41 PM EDTSpecial Weather StatementRAHScotland64 min
Jul 25, 4:42 PM EDTSpecial Weather StatementRAHHalifax63 min
Jul 25, 4:57 PM EDTSevere Thunderstorm WarningRAHJohnston63 min
Jul 25, 5:01 PM EDTSpecial Weather StatementRAHCumberland59 min
Jul 25, 5:08 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 25, 5:14 PM EDTSpecial Weather StatementRAHMontgomery, Stanly61 min
Jul 25, 5:36 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash54 min
Jul 25, 5:44 PM EDTSevere Thunderstorm WarningRAHNash, Wilson46 min
Jul 25, 5:50 PM EDTSpecial Weather StatementRAHAnson, Richmond55 min
Jul 25, 6:00 PM EDTSevere Thunderstorm WarningRAHAnson45 min
Jul 25, 6:02 PM EDTSpecial Weather StatementRAHHalifax, Warren58 min
Jul 25, 6:07 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 25, 6:08 PM EDTSpecial Weather StatementRAHFranklin67 min
Jul 25, 6:34 PM EDTSpecial Weather StatementRAHWilson56 min
Jul 25, 6:45 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland60 min
Jul 25, 6:48 PM EDTSpecial Weather StatementRAHSampson42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.